MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 23X1 RB MCK; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 23X1 RB MCK; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 306610
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle sftygld 23x1 rb mck needle pulled out of hub.Verbatim: rcc received a complaint via email.Email(s) attached.A licensed practical nurse (lpn) prepared a vaccination using the same type of needle, a 23g x 1"" needle with lot number 5304527.The lpn administered the vaccine as intended.When withdrawing the syringe from the patient, the needle disengaged from the luer-lock connection and remained suspended within the safety mechanism in an unsecured manner.This created a potential needle-stick hazard for the lpn.To mitigate risk and allow for further evaluation, the device was set aside for management review and documentation.After a photograph was taken for reference, the needle was safely disposed of in the sharps container in accordance with established safety procedures." additional information was received on january 26th 2026.Was the needle removed completely by the lpn and did it appear to be intact? the needle was removed completely by the medical assistant and she did report that it was intact.Did the patient have to have any imaging or further follow up? the patient did not have any further imaging or follow-up.Did the patient experience any discomfort after needle was removed? the patient did not have any discomfort after the needle was removed.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - needle pulled out of hub.One photo was provided showing a syringe with a needle assembly that includes a safety mechanism but is missing the needle.Based on the investigation and review of the photo, the reported symptom is confirmed.However, because an actual product sample was not available for analysis, a probable root cause could not be determined.A device history record review was completed for material number 306610, lot 5304527.All in process and final visual inspections were performed as required, and no quality notifications related to the reported condition were identified.The lot met acceptance criteria per the inspection control plan, was approved for shipment, and is in compliance with the applicable product specifications.Complaints received for this device and reported condition will continue to be tracked and trended.This information will be captured in monthly trend reports and monitored for any emerging patterns by our business team.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD NEEDLE SFTYGLD 23X1 RB MCK
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24202712
Report Number1213809-2026-00034
Device Sequence Number9635506
Product Code FMI
UDI-Device Identifier10612479262536
UDI-Public(01)10612479262536
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306610
Device Lot Number5304527
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown